Geometry & Topology, Vol. 8 (2004) Paper no. 18, pages 701--734.

Orbifold adjunction formula and symplectic cobordisms between lens spaces

Weimin Chen

Abstract. Each lens space has a canonical contact structure which lifts to the distribution of complex lines on the three-sphere. In this paper, we show that a symplectic homology cobordism between two lens spaces, which is given with the canonical contact structure on the boundary, must be diffeomorphic to the product of a lens space with the unit interval. As one of the main ingredients in the proof, we also derive in this paper the adjunction and intersection formulae for pseudoholomorphic curves in an almost complex 4-orbifold, extending the relevant work of Gromov and McDuff in the manifold setting.

Keywords. Cobordism of lens spaces, orbifold adjunction formula, symplectic 4-orbifolds, pseudoholomorphic curves

AMS subject classification. Primary: 57R17. Secondary: 57R80.

DOI: 10.2140/gt.2004.8.701

E-print: arXiv:math.GT/0403395

Submitted to GT on 27 December 2003. (Revised 20 January 2004.) Paper accepted 3 May 2004. Paper published 16 May 2004.

Notes on file formats

Weimin Chen
Mathematics Department, Tulane University
New Orleans, LA 70118, USA

GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to